Olanzapine

Olanzapine is an atypical antipsychotic drug commonly used to treat symptoms of schizophrenia, bipolar disorder, depression, manic disorder, and severe mood swings. The common side effects seen with this medicine are dizziness, restlessness, weakness, and decreased libido.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to overcome the side effects of Olanzapine tablets?

Query: Hello doctor, My friend was extremely stressed at work and started telling things that never happened and was very delusional. We took her to a psychologist, who referred her to a psychiatrist. He told us she was in a state of psychosis due to stress and prescribed Oleanz 5 mg tablet for two days. ...  Read Full »


Dr. Suresh Kumar G D

Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. From your description, it looks like your friend has developed stress induced acute psychotic episodes. Olanzapine is an effective medication in this situation. 2.5 mg daily is a small dose only; it is not too much ( usual dose can go up to 10 to 20 mg daily). Encou...  Read Full »

Is it safe to increase Topamax dosage to 400 gm?

Query: Hello doctor, I have been taking Topiramate 300 mg, along with Zyprexa 10 mg and Wellbutrin 400 mg as well as Clonazepam 0.5 mg three times a day. I have schizoaffective disorder and need to up my Zyprexa to 15 as I have been extremely irritable lately. However my Topiramate also serves me as an ap...  Read Full »


Dr. Ruhi Satija

Psychiatrist

Answer: Hello, Welcome to icliniq.com. Increasing Olanzapine and Topiramate simultaneously is not a good idea. you can start with one medication at a time, or better idea would be to use Clonazepam more for the time being as I do not have details of your case, if your doctor is returning soon, you can man...  Read Full »

Is it normal to sleep for long hours after taking Zyprexa?

Query: Hi doctor, I take on a daily basic- 100 mg Ixel, 60 mg Paxet, 0.5 mg Clonazapem. My psychiatrist told me to take 5 mg of Zyprexa in cases of SOS. I do not have any psychotic symptoms. He told me it was meant to knock me down, so I could have relief from stress and I could sleep. I took this pill (f...  Read Full »


Dr. Seikhoo Bishnoi

Psychiatrist, Sexologist, Psychotherapist

Answer: Hello, Welcome to icliniq.com. I can understand your problem. You are on high dose of Paroxetine and are also taking Milnacipran, Clonazepam and if even with these medicines the symptoms are persisting, then there is no harm in adding a low dose antipsychotic drug like Olanzapine. Olanzapine in l...  Read Full »

I had an episode of blackout when I was drunken. Should I continue the Olanzapine?

Query: Hello doctor, Almost two years back, I was diagnosed with psychosis. I improved in two months after taking treatment. I took medicine (Olanzapine) for nearly 9 to 10 months then I stopped taking the medication as I recovered from it completely. I did not consult doctors. Still, my condition is good...  Read Full »


Dr. Aneel Kumar

Psychiatrist

Answer: Hello, Welcome to icliniq.com. Psychosis should not be taken lightly because psychosis is a term that reflects a variety of explanation like it may be schizophrenia, it may be due to depression, may be secondary to alcohol or any other condition, so diagnosis is very important, that your primary d...  Read Full »

I have headache, cramps, nausea, bad morning sickness and taking Olanzapine. Kindly advise.

Query: Hello doctor, I have headache, cramps, nausea, bad morning sickness, back pain, hunger, feel light headed. I am taking Olanzapine and Zyprexa.  Read Full »


Dr. Philip Shenouda

Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. The symptoms that you mentioned are common side-effects of Olanzapine (Zyprexa). Please, do your best to tolerate the side-effects especially in the beginning of therapy (if you just started taking the medicines) as in some situations the side effects decrease in intens...  Read Full »

Can antidepressants cause loss of libido?

Query: Hi doctor, I am 19 years old. I do not have any sexual desire or libido. I am not getting normal erection. I have done a hormonal test to see if something is wrong. Currently, I am on antidepressant. The clinic said that the results are normal. But, I have a feeling that something must be there. ...  Read Full »


Dr. Bindiya Thakkar

Diabetologist, Endocrinologist

Answer: Hello, Welcome to icliniq.com. Your submitted blood work (attachment removed to protect patient identity) looks normal. I do have some questions for you though. Did you have normal puberty as compared to your peers such as height, shaving, pubic hair, etc? Did you have normal sexual desire and li...  Read Full »

How can I cure schizophrenia without drugs?

Query: Hello doctor, I have been diagnosed with schizophrenia and have been prescribed anti-psychotic medication Olanzapine. I have been taking it for 2 to 3 years. I was wondering if there is an alternate route to treatment? Or if there is another solution for a possible cure? I do not want to deal with ...  Read Full »


Dr. Vandana Patidar

Psychiatrist, Psychotherapist, Psychologist Counsellor, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. Olanzapine is an antipsychotic medicine. Yes, Olanzapine is available in injectable form. If Olanzapine is causing some effects then it can be changed to other antipsychotic like Aripiprazole, Risperidone or Ziprasidone. You need to take medicines or injectables to keep...  Read Full »

Can Olanzapine and Dicorate be continued in pregnant woman with bipolar disorder?

Query: Hello doctor,My sister is suffering from bipolar disorder for the last 10 years and is presently in stable condition with Olanzapine 2.5 mg and Dicorate 250 mg one tablet each per day during night. However, recently she came to know about her pregnancy and her doctor asked her to check with a psychi...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. First of all, I would like to inform you that Dicorate (Divalproex sodium) should be avoided as far as possible during pregnancy. This is because of neural tube defects caused in offspring during pregnancy. The above statement is very important during the first trimeste...  Read Full »

My mom gets hyper for no reason. What could be the cause?

Query: Hello doctor,My mother gets hyper for no reason. She keeps repeating things over and over again. She gets too upset easily. She has a high blood pressure, thyroid problems, as well as migraine. But, she takes medicines only for her thyroid issues. Can you tell me what she should do?  Read Full »


Dr. Manjunadh M Nair

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com. Symptoms you described could be part of a depressive disorder. It is difficult to confirm with out knowing more details. What is her age? Is she under any kind of stress? Since when do you observe these behavioral changes? How is her sleep? Is she dull most ...  Read Full »

Why is my brother weak after stopping alcohol?

Query: Hi doctor, My brother is suffering from extreme numbness and pain in soles and palms. He also experiences constipation, weight loss, dizziness and lack of appetite. Please help.  Read Full »


Dr. Naresh Kumar Monigari

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I had gone through the data you have posted. Weight loss and loss of appetite can be caused more commonly by fever. Did he have current or recent history of diabetes or hepatitis? We need to do some blood tests to diagnose the cause. You can take syrup Bayer's tonic,...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.